Pennsylvania, 2004

Damaging Wind in Pennsylvania, April 19, 2004

April 19, 2004 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 19, 2:13 PM EST, 5 hours 27 minutes earlier.

Area forecast discussion, Apr 19, 2:13 PM EST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
313 PM EDT MON APR 19 2004

FRONTAL BNDRY CONTS TO WORK EWD ATTM STRECHING FROM ERN MICH SWWD
THRU W CNTRL ILL. FIRST BAND OF -SHRA MARCHING THRU AREA...WITH A
2ND BAND AHEAD OF FRONT(MAY INTENSIFY WHERE PLENTY OF SUNH HAS BEEN
ABUNDANT). AT ANY RATE HAVE CHC POPS MAINLY FIRST HALF OF TNGT.
WINDS WILL CONT TO GUST TO 30-45 MPH SPCLY N AND RDGS PRECEDING
FRONT BFR DIMINISHING. WILL ALLOW ADVISORY TO EXPIRE AT 4PM.
FRONTAL BNDRY WILL SWING THRU SRN SXNS LTR TNGT BEFORE STALLING S OF
OHIO RIVER IN CNTRL WV/NRN KY...THEN WORK ITS WAY BACK NEWD LTR
TUES/TUES NGT AS WARM FRONT. AGAIN ETA CONTS ABT 6 HRS AHEAD OF GFS
IN MDL RUNS FOR ONSET OF PRECIP LTR TUES...SO COMPROMISED AND MOVED
PRECIP INTO SWRN SXNS DURG AFTN HRS...BUT GOOD MOISTURE/LIFT TUES
NGT. FROM WED THRU WKND WET/UNSETTLED WEA WITH TEMPS ABT NORMAL AND
SERIES OF FRONTAL SYSTEMS FROM TIME TO TIME...SO CHC POPS IN GNL AND
BLEND WITH ADJ OFFICES.

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
OH...NONE
WV...NONE
MD...NONE
&&
Hazardous weather outlook, Apr 19, 3:55 AM EST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 AM EDT MON APR 19 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-191100-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
455 AM EDT MON APR 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

GUSTY WINDS ARE EXPECTED TODAY. WITH WIND GUSTS OVER 50 MPH
POSSIBLE...A WIND ADVISORY HAS BEEN ISSUED FOR THE AREA TODAY. ALONG
WITH THE GUSTY WINDS...SHOWERS AND THUNDERSTORMS MAY DEVELOP LATE
THIS AFTERNOON AND EVENING. AT THIS TIME...IT IS POSSIBLE FOR STORMS
THAT DO DEVELOP TO CONTAIN STRONG WINDS AND HAIL...BUT SEVERE WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 19, 7:02 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
802 PM EDT MON APR 19 2004

PAZ007>009-200125-
FOREST PA-MERCER PA-VENANGO PA-
802 PM EDT MON APR 19 2004

NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF
SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.  THE SHOWERS AND STORMS SHOULD MOVE THROUGH MERCER,
VENANGO, AND FOREST COUNTIES BETWEEN 8:15 AND 9:30 PM.  SOME OF THESE
THUNDERSTORMS MAY PRODUCE HAIL, AND WIND GUSTS TO 45 MILES AN HOUR.
FREQUENT LIGHTNING IS ALSO LIKELY.  WHEN THREATENING WEATHER
APPROACHES, MOVE INDOORS.  STAY TUNED FOR UPDATES.

The radar

The Pittsburgh radar (KPBZ), 130 km away, was scanning. The volume nearest the first event began at 00:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Venango

When
April 19, 7:40 PM EST
Where
Venango County, Pleasantville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
41.600, -79.583

Two trees downed by wind.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387540.